Alert archive / Mississippi / Tornado Warnings in 1999
Tornado Warning 42, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Jul 30, 1999, 4:44 PM CDT for George County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 1999, 4:44 PM CDT (21:44 UTC)
- Expired
- Jul 30, 1999, 5:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County George County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 4:50 PM CDT | Hail 0.75 | Benndale, MS | Dime size hail was reported near State Highway 26 north of Benndale. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 302146 TORMOB MSC039-302215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MOBILE AL 444 PM CDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * TORNADO WARNING FOR... GEORGE COUNTY IN MISSISSIPPI THIS INCLUDES THE CITY OF LUCEDALE * UNTIL 515 PM CDT * AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A POSSIBLE TORNADO 8 MILES SOUTHWEST OF LUCEDALE...MOVING WEST AT 10 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Jul 30, 3:10 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 30, 3:10 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION ...CORRECTED FOR ENCODING... ...AMENDED FOR POPS DUE TO MESOSCALE DEVELOPMENTS... NATIONAL WEATHER SERVICE MOBILE AL 310 PM CDT FRI JUL 30 1999 LOOKS LIKE RAIN CHANCES SHOULD BE SUBDUED OVER WEEKEND AS ANTICYCLONE DOMINATES. ETA STILL DRAWING EASTERLY WAVES AROUND SOUTHERN EDGE OF HIGH...AND PREVIOUS INDICATED SHIFT EAST FOR TODAY LOOKING NOW LIKE A CONTINUING GYRE....BUT AVN INSISTS IT WILL ERODE AND MIGRATE EAST AS A WEAK RIDGE RUNS BETWEEN TWO QSTNRY TROUGHS FROM NEAR MOB UP THROUGH OHIO. AVN ALSO HAS BEST INITIALIZATION WITH THE BUOY REPORTS BEING UPWARD OF 15 TO 20 KTS AND HIGHER GUSTS NEAR AN OFFSHORE MCS. MAIN CONCERN IS RETROGRESSING DRIFT OF THAT SAME MCS WHICH ROARED THRU HERE LAST NIGHT TO THE SW AND STALLED OFFSHORE. LATER IT DID A SLOW REVERSE AS OTHER TSRA DEVELOP TO THE NORTH NEAR PNS. MORE WIDELY SCT TSRA DEVELOPING NORTH ATTM AND THUS WOULD THINK SLIGHT CHANCE APPROPRIATE FOR NORTHERN PORTIONS AND CHANCE FOR COASTAL ZONES. MESOSCALE OUTFOW BOUNDARY INTERACTION AND WEAK DYNAMICS MAKES THIS AFTERNOON A WORRY FOR URBAN AND SMALL STREAM FLOODING. OTHERWISE...THE HEAT ARRESTS EVERYONE. MUGGY THIS AFTERNOON ACROSS MUCH OF COASTAL ZONES WITH 2 PM TEMPS IN THE UPPER 80S AND LOWER 90S MOST LOCATIONS. COASTAL TDS IN HIGH 70S. WITH HIGH THICK CLOUD COVER OVER MUCH OF THE COASTAL REGION...EXPECT TO ALLEVIATE DAYTIME MAX TEMPS TODAY BUT THINK LIKELY TO BE WARMER NEXT DAY OR TWO. INLAND TEMPS TOMORROW AROUND HEAT ADVISORY CRITERIA...NEAR OR AT CENTURY LEVELS AND COASTAL TEMPS MID 90S. EXPECT REPEAT MINS OF MID 70S TO NEAR 80 TONIGHT WITH HIGH THICK CLOUD COVER PUTTING A LID ON ANY OUTBOUND RADIATION. HEAT INDICES SHOULD RISE AGAIN EXPECTED TO MEET OR EXCEED 120 OVER THE INLAND REGION TOMORROW AFTERNOON. WITH AVN MAX FOR MGM AND MEI AT 100 AND 99 RESPECTIVELY...TD OF 80 GIVES HI OF 121. CONSIDERING THE HEALTH RISK TO OUR ELDERS AND SMALL KIDS... KEEPING HEAT ADVISORY FOR ALL ZONES TONIGHT THROUGH SATURDAY. DURING EXTENDED PERIOD...WEAKENING HIGH AS TROF OVER SE US DEEPENS. WILL BE LOOKING AT A MORE TRADITIONAL DEEP SOUTH TROPICAL SKY BY MID WEEK. ...CORRECTED...WITH AMENDED POPS MOB BB 076/097/075/095 774-1 PNS BB 078/096/077/096 774-1 GZH BB 075/100/074/077 77321 DTS BB 078/096/077/096 774-1 61A BB 075/100/074/077 77321 2RO BB 075/098/072/097 77121 MOB=MOBILE REGIONAL PNS=PENSACOLA REGIONAL DTS=DESTIN FL GZpH=EVERGREEN AL 61A=CPMDEN AL(WILCOX COUNTY) 2RO=WAYNESBORO MS(WAYNE COUNTY)
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:46 PM CDT | Severe Thunderstorm Warning | MOB | George | 74 min |
| Jul 30, 3:51 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 39 min |
| Jul 30, 4:04 PM CDT | Severe Thunderstorm Warning | MOB | George | 41 min |
| Jul 30, 4:32 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 43 min |
| Jul 30, 5:12 PM CDT | Severe Thunderstorm Warning | MOB | Perry, Stone | 48 min |
Nearby
Tornado Warnings in Mississippi, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.